I've never been able to find the answer to this question and I hope someone can help me. I get heartburn/reflux off and on and currently it isn't a big problem. But when I do get heartburn, it will often radiate to the middle of my back. And it feels just like heartburn, but it's in my back.
When I was in my mid-twenties (I'm 40 now) I had to work the midnight shift for a few weeks and I had severe heartburn and pains in my back. I could barely function because of it. My doctor sent me for an upper GI that showed nothing. Once I went back onto a normal shift it got a lot better. But ever since then if I get heartburn, it's often also in my back.
Can anyone tell me what this might be?
The following user gives a hug of support to StrangeKitty: kinkyk123 (05-17-2011)
have you had an endoscopy done? That is what found my initial problem. I was having the burning in my back with one of my first attacks with GERD and it took test after test to find out what was going on. The endoscopy pinpointed the problem though. Perhaps you should request one of these to get to the bottom of your problem!
The Following User Says Thank You to worrywartmom39 For This Useful Post: StrangeKitty (05-12-2011)
Hi, AR/Gerd can cause this. What treatment were you recomended. An Endoscopy would show the cause also a Hiatal Hernia can cause pain in the back, at least mine does when it plays up. Do you take PPIs, I was prescribed them for that reason. Some find them helpful. Speak to your Dr again.
I wish you well, Solofelix.
I have had the same problem for a few years, i recently had terrible pain in the middle of my back and had an endoscopy done, everything was fine, just a sensitive esopphogus and acid reflux ( i had barrett's and now they say I dont have it). I am on prilosec now, but was on nexium for years, trying to get it approved thru my insurance again, it seems to work best for me. My family doctor seems to think I now have arthritus in the middle of my back which is eased with a heating pad and anti inflammatories. I was taking mobic for a few weeks and it really helped. I stopped taking them last week and with this wet damp cold weather, I was in agony this morning. I took a mobic and felt fine in about 30 mins. Talk to your doctor, see a gastro doctor, get to the bottom of it, its very frustrating, good luck, let me know how you do! take care